Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 4, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Jan 4, 2010, 6:58 AM CST for 10 counties in Alabama. It took effect at Jan 5, 2010, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2010, 6:58 AM CST (12:58 UTC)
- In effect from
- Jan 5, 2010, 11:00 AM CST
- Expired
- Jan 5, 2010, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 1.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
809 WWUS84 KMOB 041258 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 658 AM CST MON JAN 4 2010 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR PORTIONS OF SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG DURATION OF RELATIVE HUMIDITY LESS THAN 25 PERCENT... ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY FOR SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG DURATION OF RELATIVE HUMIDITY LESS THAN 25 PERCENT... ...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY EXCEEDING LOCAL CRITERIA... .A VERY DRY AIRMASS PERSISTS. DEWPOINTS IN THE TEENS AND SINGLE DIGITS WILL RESULT IN A LONG DURATION OF CRITICALLY LOW DAYTIME HUMIDITIES OVER THE NEXT FEW DAYS. FIRE DANGER WILL REMAIN HIGH. ALZ051>053-061>064-042230- /O.CAN.KMOB.FW.W.0003.100104T1600Z-100105T0000Z/ /O.UPG.KMOB.FW.A.0004.100105T1700Z-100106T0000Z/ /O.NEW.KMOB.FW.W.0004.100105T1700Z-100106T0000Z/ /O.NEW.KMOB.FW.A.0005.100106T1600Z-100106T2300Z/ CHOCTAW-WASHINGTON-CLARKE-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 658 AM CST MON JAN 4 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... ...RED FLAG WARNING IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. THE RED FLAG WARNING FOR TODAY HAS BEEN CANCELLED. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. THE LATEST FORECAST CALLS FOR LOWEST RELATIVE HUMIDITIES TO RANGE FROM 25 TO 30 PERCENT THIS AFTERNOON. THIS IS SLIGHTLY ABOVE THE COLD SEASON CRITERIA TODAY TO MAINTAIN RED FLAG WARNINGS OVER EXTREME SOUTHWEST ALABAMA. LOWEST HUMIDITIES ARE FORECAST TO FALL TO BELOW CRITICAL LEVELS...LESS THAN 25 PERCENT...FOR SEVERAL HOURS ON TUESDAY AND POSSIBLY AGAIN ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE RED FLAG WARNING TUESDAY MEANS THERE IS A HIGH LIKELIHOOD THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. VERY LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR WILDFIRES. THE FIRE WEATHER WATCH WEDNESDAY MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ054>060-FLZ001>006-042230- /O.UPG.KMOB.FW.A.0004.100105T1700Z-100106T0000Z/ /O.NEW.KMOB.FW.W.0004.100105T1700Z-100106T0000Z/ /O.NEW.KMOB.FW.A.0005.100106T1600Z-100106T2300Z/ /O.CON.KMOB.FW.W.0003.100104T1600Z-100105T0000Z/ WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON- INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 658 AM CST MON JAN 4 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. LOWEST HUMIDITIES ARE FORECAST TO FALL TO BELOW CRITICAL LEVELS...LESS THAN 25 PERCENT...FOR SEVERAL HOURS TODAY...TUESDAY AND POSSIBLY AGAIN ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE RED FLAG WARNING TODAY AND TUESDAY MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR WILDFIRES. THE FIRE WEATHER WATCH WEDNESDAY MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
757 WWUS84 KMOB 042146 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 346 PM CST MON JAN 4 2010 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR PORTIONS OF SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITY LESS THAN 25 PERCENT... ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY FOR SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITY LESS THAN 25 PERCENT... ...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF LOW RELATIVE HUMIDITY EXCEEDING LOCAL CRITERIA... .VERY DRY AIR WITH DEWPOINTS IN THE TEENS WILL BRING LONG DURATION OF HUMIDITY MEETING LOCAL CRITERIA OVER THE NEXT FEW DAYS. THE RISK OF WILDFIRE WILL BE HIGH. A RED FLAG WARNING WILL BE IN EFFECT TUESDAY AND A FIRE WEATHER WATCH ON WEDNESDAY. FIRE DANGER WILL REMAIN HIGH. ALZ054>060-FLZ001>006-051400- /O.CON.KMOB.FW.W.0003.000000T0000Z-100105T0000Z/ /O.CON.KMOB.FW.W.0004.100105T1700Z-100106T0000Z/ /O.CON.KMOB.FW.A.0005.100106T1600Z-100106T2300Z/ WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON- INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 346 PM CST MON JAN 4 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR PORTIONS OF SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITY LESS THAN 25 PERCENT... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY FOR PORTIONS OF SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITY LESS THAN 25 PERCENT... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON DUE TO LONG DURATION OF RELATIVE HUMIDITY EXCEEDING LOCAL CRITERIA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. LOWEST HUMIDITY WILL FALL TO BELOW CRITICAL LEVELS... LESS THAN 25 PERCENT...FOR SEVERAL HOURS TODAY...TUESDAY AND POSSIBLY AGAIN ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE RED FLAG WARNING TODAY AND TUESDAY MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR WILDFIRES. THE FIRE WEATHER WATCH WEDNESDAY MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATEST FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ051>053-061>064-051400- /O.CON.KMOB.FW.W.0004.100105T1700Z-100106T0000Z/ /O.CON.KMOB.FW.A.0005.100106T1600Z-100106T2300Z/ CHOCTAW-WASHINGTON-CLARKE-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 346 PM CST MON JAN 4 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY FOR PORTIONS OF SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITY LESS THAN 25 PERCENT... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR PORTIONS OF SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITY EXCEEDING LOCAL CRITERIA... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. LOWEST HUMIDITY WILL FALL TO BELOW CRITICAL LEVELS... LESS THAN 25 PERCENT...FOR SEVERAL HOURS ON TUESDAY AND POSSIBLY AGAIN ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE RED FLAG WARNING TUESDAY MEANS THERE IS A HIGH LIKELIHOOD THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. VERY LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR WILDFIRES. THE FIRE WEATHER WATCH WEDNESDAY MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATEST FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
947 WWUS84 KMOB 051205 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 605 AM CST TUE JAN 5 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST TODAY FOR SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG DURATION OF VERY LOW RELATIVE HUMIDITY LESS THAN 25 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT FOR WEDNESDAY FOR PORTIONS OF SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG DURATION OF VERY LOW RELATIVE HUMIDITY LESS THAN 25 PERCENT... .VERY DRY AIR WITH DEWPOINTS IN THE SINGLE DIGITS TO TEENS WILL BRING A LONG DURATION OF VERY LOW HUMIDITY TODAY AND WEDNESDAY. WILDFIRE DANGER WILL BE HIGH. ALZ052-061>064-060000- /O.CAN.KMOB.FW.A.0005.100106T1600Z-100106T2300Z/ /O.CON.KMOB.FW.W.0004.100105T1700Z-100106T0000Z/ WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- 605 AM CST TUE JAN 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... ...FIRE WEATHER WATCH IS CANCELLED FOR WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FIRE WEATHER WATCH FOR WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. LOWEST HUMIDITY WILL FALL TO BELOW CRITICAL LEVELS TO LESS THAN 25 PERCENT FOR SEVERAL HOURS TODAY. ALTHOUGH STILL DRY ON WEDNESDAY...THE LATEST FORECAST CALLS FOR LOWEST RELATIVE HUMIDITIES TO RANGE FROM 25 TO 30 PERCENT THEN. THIS IS SLIGHTLY ABOVE THE COLD SEASON CRITERIA TO MAINTAIN THE FIRE WEATHER WATCH FOR WEDNESDAY OVER EXTREME SOUTHWEST ALABAMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR WILDFIRES. && $$ ALZ051-053>060-FLZ001>006-060415- /O.UPG.KMOB.FW.A.0005.100106T1600Z-100106T2300Z/ /O.NEW.KMOB.FW.W.0005.100106T1600Z-100106T2300Z/ /O.CON.KMOB.FW.W.0004.100105T1700Z-100106T0000Z/ CHOCTAW-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA- COVINGTON-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 605 AM CST TUE JAN 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS UPGRADED THE FIRE WEATHER WATCH ON WEDNESDAY TO A RED FLAG WARNING WHICH IS IN EFFECT FROM 10 AM TO 5 PM CST. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. LOWEST HUMIDITY WILL FALL TO BELOW CRITICAL LEVELS TO LESS THAN 25 PERCENT FOR SEVERAL HOURS TODAY AND AGAIN ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE RED FLAG WARNING TODAY AND WEDNESDAY MEANS THERE IS A HIGH LIKELIHOOD OF CRITICAL FIRE WEATHER CONDITIONS. VERY LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR WILDFIRES. && $$
941 WWUS84 KMOB 052002 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 202 PM CST TUE JAN 5 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST TODAY FOR SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF VERY LOW RELATIVE HUMIDITY LESS THAN 25 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT FOR WEDNESDAY FOR PORTIONS OF SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF VERY LOW RELATIVE HUMIDITY LESS THAN 25 PERCENT... .VERY DRY AIR WITH DEWPOINTS IN THE SINGLE DIGITS TO TEENS WILL BRING A LONG DURATION OF VERY LOW HUMIDITY TODAY AND WEDNESDAY. WILDFIRE DANGER WILL BE HIGH. ALZ051-053>060-FLZ001>006-061215- /O.CON.KMOB.FW.W.0004.000000T0000Z-100106T0000Z/ /O.CON.KMOB.FW.W.0005.100106T1600Z-100106T2300Z/ CHOCTAW-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA- COVINGTON-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 202 PM CST TUE JAN 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG DURATION OF VERY LOW RELATIVE HUMIDITY LESS THAN 25 PERCENT... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM CST WEDNESDAY FOR SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG DURATION OF VERY LOW RELATIVE HUMIDITY LESS THAN 25 PERCENT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM CST WEDNESDAY. LOWEST HUMIDITY WILL FALL TO BELOW CRITICAL LEVELS TO LESS THAN 25 PERCENT FOR SEVERAL HOURS TODAY AND AGAIN ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE RED FLAG WARNING TODAY AND WEDNESDAY MEANS THERE IS A HIGH LIKELIHOOD OF CRITICAL FIRE WEATHER CONDITIONS. VERY LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR WILDFIRES. && $$ ALZ052-061>064-060000- /O.CON.KMOB.FW.W.0004.000000T0000Z-100106T0000Z/ WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- 202 PM CST TUE JAN 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. LOWEST HUMIDITY WILL FALL TO BELOW CRITICAL LEVELS TO LESS THAN 25 PERCENT FOR SEVERAL HOURS TODAY. ALTHOUGH STILL DRY ON WEDNESDAY...LOWEST RELATIVE HUMIDITY TO RANGE FROM 25 TO 30 PERCENT THEN. THIS IS SLIGHTLY ABOVE THE COLD SEASON CRITERIA TO MAINTAIN THE FIRE WEATHER WATCH FOR WEDNESDAY OVER EXTREME SOUTHWEST ALABAMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR WILDFIRES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jan 4, 5:39 AM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Jan 4, 5:39 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
539 AM CST MON JAN 4 2010
.SHORT TERM [TODAY AND TONIGHT]...LATEST SATELLITE LOOPS SHOW
WIDESPREAD STATUS MOVING SE OVER MUCH OF MS AND AL EARLY THIS
MORNING SPREADING EASTWARD OVER MOST OF NORTHWEST FLORIDA BETWEEN 13
AND 15Z TODAY...MAINLY IN RESPONSE TO A STRONG SHORT WAVE TROUGH AND
SFC COLD FRONT APPROACHING FROM THE WEST...WITH BETTER MID LEVEL
MOISTURE IN PLACE THAN EARLIER ANTICIPATED. AS A RESULT CANT RULE
OUT AN ISOLATED FLURRY OR TWO OVER EXTREME NORTHERN SECTIONS OF THE
CWFA THIS MORNING MOVING OFF QUICKLY TO THE EAST BY EARLY THIS
AFTERNOON. DUE TO LIMITED MOISTURE WILL NOT MENTION ANY FLURRIES IN
CURRENT FORECAST. OTHERWISE...MAIN CONCERN FOR TODAY LOOKS TO BE
EXTRA CLOUDS AFFECTING MORNING LOWS THIS MORNING AND AFTERNOON HIGHS
LATER TODAY. WITH THIS...HAVE OPTED TO GO A DEGREE OR TWO BELOW THE
CURRENT MAV NUMBERS FOR HIGHS FOR ALL AREAS TODAY AND CANCELED THE
CURRENT HARD FREEZE WARNING THAT WAS IN EFFECT FOR EARLY THIS AM.
FOR TONIGHT SKIES CLEAR QUICKLY AFTER SUNSET IN THE WAKE OF THE
STRONG COLD FRONT GIVING WAY TO THE COLDEST TEMPS SO FAR FOR THIS
WINTER SEASON. WILL LEAN TOWARDS THE CURRENT MAV GUIDANCE FOR LOWS
AND UPGRADE THE CURRENT HARD FREEZE WATCH TO A WARNING FOR ALL AREAS
TONIGHT. 32/EE
.LONG TERM [TUESDAY THROUGH SUNDAY]...WILL SEE A PIECE OF THE CENTRAL
STATES ARCTIC RIDGE MOVE SOUTHEAST OUT OF THE PLAINS AND ACROSS THE
DEEP SOUTH LATE TUESDAY AND INTO WEDNESDAY. TEMPERATURES WILL REMAIN
WELL BELOW SEASONAL LEVELS WITH DAYTIME HIGHS AND LOWS SOME 15 TO 20
DEGREES OFF THE NORMAL FOR THIS TIME OF YEAR. WIND CHILLS COULD RANGE
FROM THE SINGLE DIGITS TO TEENS AT TIMES.
WITH THE PERSISTENT COLD DEEP LAYER AIRMASS IN PLACE...FORECASTERS
ARE WATCHING FOR THE NEXT POTENTIAL OF MOISTURE TO MOVE ACROSS THE
GULF COAST...WHICH COULD BRING A BOUT OF WINTRY PRECIPITATION ACROSS
THE DEEP SOUTH. WITH THAT SAID...THE WEATHER PATTERN LOOKS TO BECOME
INCREASINGLY INTERESTING AS WE HEAD INTO LATE WEDNESDAY CARRYING
THROUGH THURSDAY NIGHT. THERE REMAINS SOME DIFFERENCES AMONGST THE
LONGER RANGE GUIDANCE DURING THIS TIME FRAME AS TO THE NEXT
FRONT...WAVE OF SURFACE LOW PRESSURE TO IMPACT THE GULF COAST. THE
04.00 ECMWF BRINGS A STRONG FRONT THROUGH THE REGION LATER
THURSDAY...AT A SLOWER PACE ALONG WITH A WEAKER REFLECTED LOW THAN
THE 04.00 RUN OF THE GFS. THE LATTER => GFS...BEGINS TO GEN UP A LOW
PRESSURE SYSTEM OFF THE TEXAS COAST LATE WEDNESDAY...TRACKING A
CLOSED SURFACE REFLECTION QUICKLY EASTWARD ACROSS THE NORTHERN GULF
THURSDAY...EXITING THE AREA LATE THURSDAY NIGHT. THIS SOLUTION IS A
LITTLE MORE SOUTH FROM ITS 24 HR COUNTERPART. EITHER WAY...THE DEEP
LAYER AIRMASS WILL REMAIN COLD ENOUGH TO SUPPORT FROZEN
PRECIPITATION...THE TIMING...CHARACTER AND DURATION OF WHICH WILL
VARY DEPENDING ON WHICH SOLUTION VERIFIES. FORECASTERS THINK ALL OF
THE LOCAL AREA COULD SEE A PROBABILITY OF WINTRY PRECIPITATION
THURSDAY. WILL LEAVE IT AT THAT FOR NOW AND WILL NOT DELVE INTO
ACCUMULATIONS AS THIS IS STILL A FEW DAYS OUT AND MUCH MORE GUIDANCE
TO DIAGNOSE BEFORE THEN.
CONFIDENCE IS VERY LOW ON DAYTIME TEMPERATURES THURSDAY AS
PRECIPITATION FALLING THROUGH THE LOWER LEVELS OF THE ATMOSPHERE
COULD VERY WELL RESULT IN DYNAMIC COOLING. RIGHT NOW...WE HAVE
TEMPERATURES IN THE LOWER/MID 40S THEN. HOWEVER...WOULD NOT BE AT
ALL SURPRISED THAT WE STRUGGLE TO GET OUT OF THE 30S MOST AREAS
THURSDAY IF THE CURRENT GFS PHYSICAL SOLUTION VERIFIES WITH ITS MORE
SOUTHERLY...EASTWARD TRACK OF ITS LOW. A VERY CHALLENGING
TEMPERATURE FORECAST AS WELL. STAY TUNED.
THE PASSAGE OF NEXT COLD FRONT THURSDAY NIGHT AND FRIDAY ACTS TO
REINFORCE THE ARCTIC AIR. FOLLOWING THE FRONTAL PASSAGE...WILL BE A
DRY BUT VERY COLD AIRMASS. THE LATEST GRIDDED FORECASTS SUGGEST THAT
DANGEROUS WIND CHILLS RANGING FROM THE LOWER POSITIVE SINGLE DIGITS
TO A FEW DEGREES BELOW ZERO WILL BE POSSIBLE OVER THE WEEKEND.
FORECASTERS HAVE DECIDED TO LEAN CLOSER TO THE ENSEMBLE MEAN ON LOWS
AND HIGHS FOR MUCH OF THE PERIOD. /10
&&
.AVIATION (12Z ISSUANCE)...BROKEN TO OVC STATUS DECK AT
AROUND 3K FEET FOR MOST OF TODAY FOLLOWED BY CLEARING SKIES EARLY
THIS EVENING AND OVERNIGHT. NORTHERLY WIND OF 5 TO 10 KT TODAY WILL
INCREASE TO 8 TO 12 KNOTS TONIGHT AND EARLY TUESDAY. 32/EE
&&
.MARINE...STRONG HIGH PRESSURE WILL BUILD OVER THE NORTH CENTRAL GULF
LATE THIS AFTERNOON AND TONIGHT...GIVING WAY TO A STRONG OFFSHORE
FLOW OVER THE MARINE AREA THROUGH TUESDAY MORNING. AS A RESULT A
SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL MARINE ZONES TONIGHT AND
EARLY TUESDAY. A LIGHT TO MODERATE OFFSHORE FLOW WILL CONTINUE
THROUGH WEDNESDAY NIGHT THEN BUILD THURSDAY THROUGH THE REMAINDER OF
THE WEEK AS ANOTHER SURGE OF COLD AIR MOVES SOUTH OVER THE NORTHERN
GULF. SEAS OF 5 TO 8 FEET CAN BE EXPECTED OFFSHORE OUT TO 60 NM
TONIGHT AND EARLY TUESDAY WITH ROUGH CONDITIONS OF AREA BAYS AND
SOUNDS. 32/EE
&&
.FIRE WEATHER...VERY DRY AIR WITH DEWPOINTS IN THE TEENS AND SINGLE
DIGITS WILL RESULT IN A LONG DURATION OF CRITICALLY LOW DAYTIME
HUMIDITIES OVER THE NEXT FEW DAYS. THE RISK OF WILDFIRE WILL BE HIGH. AFTER
ASSESSING THE LATEST GRIDDED HUMIDITY FORECASTS...IT WAS NECESSARY TO
DO SOME FINE TUNING TO THE RED FLAG WARNINGS OVER SOUTHWEST ALABAMA
TODAY. HAVE UPGRADED THE WATCH FOR TUESDAY TO A RED FLAG WARNING AND
HAVE ISSUED A WATCH FOR WEDNESDAY. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 43 18 44 19 / 10 00 00 00
PENSACOLA 44 22 45 24 / 05 00 00 00
DESTIN 48 27 47 26 / 05 00 00 00
EVERGREEN 41 16 41 17 / 10 00 00 00
WAYNESBORO 40 17 41 19 / 10 00 00 00
CAMDEN 40 17 41 17 / 10 00 00 00
CRESTVIEW 44 16 44 15 / 05 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM 10 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: BUTLER...CONECUH...COVINGTON...CRENSHAW...
ESCAMBIA...MONROE...AND WILCOX.
HARD FREEZE WARNING FROM 8 PM MONDAY TO 9 AM TUESDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
RED FLAG WARNING FROM 11 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FIRE WEATHER WATCH FROM 10 AM WEDNESDAY TO 5 PM WEDNESDAY FOR
THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL...FIRE WEATHER WATCH FROM 10 AM WEDNESDAY TO 5 PM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
HARD FREEZE WARNING FROM 8 PM MONDAY TO 9 AM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
RED FLAG WARNING FROM 10 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
RED FLAG WARNING FROM 11 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...HARD FREEZE WARNING FROM 8 PM MONDAY TO 9 AM TUESDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...SMALL CRAFT ADVISORY FROM 6 PM MONDAY TO 9 AM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jan 4, 5:50 AM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 550 AM CST MON JAN 4 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-051200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 550 AM CST MON JAN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA... .DAY ONE...TODAY AND TONIGHT A HARD FREEZE IS IN EFFECT FOR TONIGHT AND EARLY TUESDAY FOR ALL AREAS OF SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. TEMPERATURES ARE EXPECTED TO FALL TO THE MID TO UPPER TEENS FOR MANY AREAS. A VERY DRY AIRMASS WILL INCREASE THE THREAT OF WILDFIRES OVER THE REGION TODAY. A STRONG NORTHERLY WIND FLOW IN THE WAKE OF THE COLD FRONT EARLY THIS EVENING WILL GIVE WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT TONIGHT AND EARLY TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICALLY LOW DAYTIME HUMIDITY WILL HELP MAINTAIN THE THREAT FOR WILDFIRES TUESDAY THROUGH WEDNESDAY. AN EXTENDED PERIOD OF VERY COLD TEMPERATURES FOR THE CENTRAL GULF COAST REGION IS EXPECTED THROUGH MIDWEEK THEN RETURNING LATER IN THE WEEK. LATEST FORECAST MODELS SUGGEST A POSSIBLE HARD FREEZE ONCE AGAIN TUESDAY NIGHT AND EARLY WEDNESDAY. SEVERAL AREAS COULD EXPERIENCE NEAR RECORD TO RECORD TEMPERATURES THROUGH THE PERIOD. A STRONG NORTHERLY WIND FLOW WILL DEVELOP LATE IN THE WEEK IN THE WAKE OF THE ANOTHER COLD FRONT ON FRIDAY. THIS WILL MAKE HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE MARINE AREA FRIDAY THROUGH SATURDAY. FOR THURSDAY THROUGH FRIDAY A MIXTURE OF RAIN...SNOW AND SLEET WILL BE POSSIBLE DUE TO VERY COLD TEMPERATURES IN PLACE NEAR THE SURFACE COMBINED WITH A LOW PRESSURE SYSTEM AND SURFACE COLD FRONT APPROACHING FROM THE WEST. ALTHOUGH THE CHANCE FOR MOSTLY FREEZING OR FROZEN PRECIPITATION LOOKS GOOD TOTAL ACCUMULATIONS REMAIN UNCERTAIN DUE TO THE UNCERTAINTY OF THE TRACK OF THIS SYSTEM MOVING EASTWARD OVER THE NORTHERN GULF. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE WEEK ON THIS POSSIBLE WINTRY SCENARIO. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR SEVERE WEATHER WILL NOT BE REQUIRED FOR THE NEXT SEVERAL DAYS.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:32 AM CST | Hard Freeze Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 28 hr |
| Jan 4, 4:44 AM CST | Small Craft Advisory | MOB | 28 hr | |
| Jan 4, 6:58 AM CST | Fire Weather Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 23 hr |
| Jan 4, 3:42 PM CST | Hard Freeze Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 13 hr |
Nearby
Red Flag Warnings in Alabama, 2010Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.